How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Saha Your Own Question
Dr. Saha
Dr. Saha, Doctor (MD)
Category: Health
Satisfied Customers: 17674
Experience:  35 years of experience
Type Your Health Question Here...
Dr. Saha is online now
A new question is answered every 9 seconds

I began taking HRT at age 50 with no menopausal symptoms. I

This answer was rated:

I began taking HRT at age 50 with no menopausal symptoms. I ceased using the "patch" 15 years later (aged 65). Approximately 2 years later I began having episodes of suddenly feeling overheated and would have to fan myself. This continued for about 4 or 5 years.
Then these flashes started to fade. Aged 69-70.

At age 71 I was diagnosed with HER2-POSITIVE Cancer. I completed my treatment being 12 months, in April this year, Age 73. It seems I am Cancer free so far. About 6 weeks ago I began having the hot flashes again and they are becoming more frequent.

Do you see anything spurious in these new episodes?

Thank you for your question,

I’m Dr. Saha and I’ll try to help you.

Do you feel any other symptom other than hot flushes?

Did you consult doctor for this symptom?

Did you have any test recently?

Customer: replied 3 years ago.

Yes, I am feeling a little weak and lack of stamina. I do work which must be done. Some days I will be too tired to get up until 1 or 2pm. Yesterday I went out with the girls for dinner. All over 60. After 2 hours I had to get a cab home as I was feeling tired. They remained there for another 6 hours. I was home in bed.


My last Herceptin infusion was April. I was checked out by the surgeon about 1 month ago and given the all clear so far. I didn't mention the hot flashes. I am not due to see the Oncologist until next month.

Yes I have had MRI 6weeks ago, Ultra Sound 6 weeks ago and M'gram too. About 3 weeks ago I had a CT Scan of my liver as my local GP detected my Liver Function Test had risen. CT scan showed no suspicious lumps and reported a healthy looking liver. During my treatment (Herceptin) 12 months - I had four heart scans to test my heart muscle. All were normal readings.


I am not feeling well yet not sick.

Did you have any other treatment besides Herceptin for breast cancer?

Did you have hemoglobin test recently?

Customer: replied 3 years ago.

Yes, I had six months of Chemotherapy and 28 consecutive days of radiation. (Of course I did have the breast removed after pathology requested a larger margin) I'm sorry I didn't mention that in the beginning. During my Chemo I had one blood transfusion only.

I am not sure about the haemoglobin at the current time but the GP stated all was good except the Liver function.

Thank you Claudia, for the information.

Hormonal problem is the common cause of hot flush as you know.,

In addition to female hormonal issues there can be other causes like high thyroid hormones, infection, tumors which may cause such feeling.

Tamoxifen, aromatase inhibitors used to treat breast cancer can cause hot flush but you did not receive it.

There can be other factors like anxiety, stress.

I would suggest to get an examination by your primary doctor/ GP.

He can take blood counts, hemoglobin.

Sometimes, fat and calorie restriction can help in reducing the hot flush. You can try to control those & increase vegetables, fruits.

I hope this information helps.

I will be happy to assist, if you need any clarification.

Please feel free for any follow up query.

Best wishes.
Dr. Saha and 7 other Health Specialists are ready to help you
Customer: replied 3 years ago.

I am suffering anxiety and stress as I am going through a divorce which is to be heard in Mississippi. I am not worried about the outcome but no doubt I am anxious as I am so tired. However, I have not heard of anxiety and/or stress causing hot flashes.

I am worried because these hot flashes began just before my cancer was found. I am wondering if the hot flashes are telling me I have another cancer somewhere? Perhaps in early stages?

Anxiety, stress can increase or worsen the symptoms of hot flashes.


As I wrote before, that tumor or cancer can produce such symptoms too.


So I wanted to get an examination by your GP again.

Customer: replied 3 years ago.

I am seeing my GP tomorrow.


Do you think those belated hot flashes I was getting in my mid to late 60s might have been tell me about the HER2 cancer onset.

Are you concerned about my Liver Function being elevated to over 100? The CT scan was all clear so what else can cause my liver function test to be elevated for the first time in my life. I also have muscle soreness and joint pain. I am currently being treated for bursitis by way of physiotherapist.


I wanted a second opinion from you so I might present with some new ideas about my weakness.

I have red meat and vegetables 3 times a week but not much fruit.


The only place in my body that I have not had scanned is my neck area.


If your were my GP what would you recommend? suggest that hot flashes could be a sign of a tumour.

That it could be the stress.

The weakness and lack of energy may be haemoglobin

My muscle pain in my legs and arms ?


Sorry, there was a problem with my internet connection & I am late to answer your follow up query.


I understand the anxiety & stress, you are passing through.


It is good that CT scan was clear.


The raised liver function test result can occur from medicine & will likely to come back to normal.


Physiotherapy is good for musculoskeletal problem. Please continue it.

Please add fresh fruits too.

I feel doctor did not find any abnormality or swelling in the neck area.

It is too early to say that it is from tumor. But a thorough examination is needed.

If you take alcohol, I would advise to avoid it. Alcohol & stress can worsen hot flush & alcohol can worsen liver function.

The weakness and lack of energy may be due to low hemoglobin too.

Dehydration, electrolyte changes are common causes for muscle cramps & pain.

Please take plenty of fluid to keep hydrated. As I wrote before, please take fresh fruits, vegetables which are rich is vitamins & minerals.

Customer: replied 3 years ago.

Thank you so much for your help and kindness. I had another blood test on Monday and they are looking further. I noticed that my hip pain is worse after being on my feet for more than 2 hours. Also my body has been flooded with Doxorubicin Cyclophosophamide followed by Paclitaxel and Herceptin so it may take time to recover from that. I am feeling a little better last night and today. I should have my results tomorrow.


Thank you again; I am not as stressed as I was when I first contacted you.


Kind regards



Thank you for the follow up.

I am glad to hear that you are feeling better.

Please let me know when you get the test results.

Related Health Questions